Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 98, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 24, 2016, 8:57 PM CDT for Wise County, Texas. It took effect at May 25, 2016, 9:02 AM CDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- May 24, 2016, 8:57 PM CDT (01:57 UTC)
- In effect from
- May 25, 2016, 9:02 AM CDT
- Expired
- May 27, 2016, 2:20 AM CDT
- In force
- 41 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 67 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork Trinity River near Boyd (BOYT2). The gauge peaked at 16.74 ft at May 26, 2016, 6:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08044500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
671 WGUS44 KFWD 250157 FLWFWD BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 857 PM CDT TUE MAY 24 2016 ...The National Weather Service in Fort Worth has issued a Flood Warning for the following areas in Texas... Big Sandy Creek Near Bridgeport Affecting Wise County West Fork Trinity River Near Boyd Affecting Wise County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC497-251357- /O.NEW.KFWD.FL.W.0097.160525T0512Z-160526T0000Z/ /BRPT2.1.ER.160525T0512Z.160525T0600Z.160525T1200Z.UU/ 857 PM CDT TUE MAY 24 2016 The National Weather Service in Fort Worth has issued a * Flood Warning for The Big Sandy Creek Near Bridgeport. * from late tonight to Wednesday evening...Or until the warning is cancelled. * At 0815 PM Tuesday the stage was 11.50 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...The river should rise above flood stage by Wednesday after midnight and continue to rise to a crest near 12 feet by Wednesday after midnight. The river should fall below flood stage by Wednesday morning. * At 12 feet, Minor overbank flooding is expected along the creek. Some rural roads will begin to flood. Some farm and ranch land will be slightly flooded. && LAT...LON 3328 9775 3319 9774 3316 9756 3325 9757 $$ TXC497-251356- /O.NEW.KFWD.FL.W.0098.160526T1200Z-160527T0000Z/ /BOYT2.1.ER.160526T1200Z.160526T1200Z.160526T1200Z.NO/ 857 PM CDT TUE MAY 24 2016 The National Weather Service in Fort Worth has issued a * Flood Warning for The West Fork Trinity River Near Boyd. * from Thursday morning to Thursday evening...Or until the warning is cancelled. * At 0815 PM Tuesday the stage was 14.97 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to near flood stage Thursday morning. * At 16 feet, Minor overbank flooding is expected. A few rural roads will begin to be affected. Minor farm and ranch land adjacent to the river will be affected. && LAT...LON 3319 9774 3300 9758 3305 9746 3316 9756 $$
7 follow-up statements
868 WGUS84 KFWD 251345 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 845 AM CDT WED MAY 25 2016 ...The Flood Warning is cancelled for the following areas in Texas... Big Sandy Creek Near Bridgeport Affecting Wise County ...The Flood Warning continues for the following areas in Texas... West Fork Trinity River Near Boyd Affecting Wise County Denton Creek Near Justin Affecting Denton County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC497-251415- /O.CAN.KFWD.FL.W.0097.000000T0000Z-160526T0000Z/ /BRPT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 845 AM CDT WED MAY 25 2016 The Flood Warning is cancelled for The Big Sandy Creek Near Bridgeport. * At 0815 AM Wednesday the stage was 10.87 feet. * Flood stage is 12 feet. * Forecast...The river crested below flood stage at 11.7 feet. The river will continue to fall to near 6 feet by Thursday morning. $$ TXC497-260144- /O.EXT.KFWD.FL.W.0098.160525T1402Z-160527T2200Z/ /BOYT2.1.ER.160525T1402Z.160526T0600Z.160527T1000Z.NO/ 845 AM CDT WED MAY 25 2016 The Flood Warning continues for The West Fork Trinity River Near Boyd. * At 0815 AM Wednesday the stage was 15.94 feet. * Flood stage is 16 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage by Wednesday morning and crest near 17 feet by Thursday morning. The river should fall below flood stage by early Friday morning. * At 16 feet, Minor overbank flooding is expected. A few rural roads will begin to be affected. Minor farm and ranch land adjacent to the river will be affected. && LAT...LON 3319 9774 3300 9758 3305 9746 3316 9756 $$ TXC121-260144- /O.EXT.KFWD.FL.W.0096.000000T0000Z-160526T0630Z/ /DCJT2.1.ER.160524T0136Z.160525T0330Z.160525T1830Z.NO/ 845 AM CDT WED MAY 25 2016 The Flood Warning continues for The Denton Creek Near Justin. * At 0800 AM Wednesday the stage was 11.01 feet. * Flood stage is 10 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river has crested and will continue to recede and fall below flood stage by Wednesday afternoon. && LAT...LON 3311 9738 3302 9727 3307 9715 3315 9726 $$
772 WGUS84 KFWD 251941 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 241 PM CDT WED MAY 25 2016 ...The Flood Warning continues for the following areas in Texas... West Fork Trinity River Near Boyd Affecting Wise County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC497-260741- /O.EXT.KFWD.FL.W.0098.000000T0000Z-160527T2100Z/ /BOYT2.1.ER.160525T1400Z.160526T0000Z.160527T0900Z.NO/ 241 PM CDT WED MAY 25 2016 The Flood Warning continues for The West Fork Trinity River Near Boyd. * At 0215 PM Wednesday the stage was 16.31 feet. * Flood stage is 16 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to a crest near 16.5 feet by Thursday morning. The river should fall below flood stage Friday after midnight. && LAT...LON 3319 9774 3300 9758 3305 9746 3316 9756 $$
730 WGUS84 KFWD 260150 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 850 PM CDT WED MAY 25 2016 ...The Flood Warning continues for the following areas in Texas... West Fork Trinity River Near Boyd Affecting Wise County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC497-261350- /O.EXT.KFWD.FL.W.0098.000000T0000Z-160527T2000Z/ /BOYT2.1.ER.160525T1400Z.160526T1200Z.160527T0800Z.NO/ 850 PM CDT WED MAY 25 2016 The Flood Warning continues for The West Fork Trinity River Near Boyd. * At 815 PM Wednesday the stage was 16.58 feet. * Flood stage is 16 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to a crest near 17 feet by Thursday morning. The river should fall below flood stage Friday after midnight. * At 16 feet, Minor overbank flooding is expected. A few rural roads will begin to be affected. Minor farm and ranch land adjacent to the river will be affected. && LAT...LON 3319 9774 3300 9758 3305 9746 3316 9756 $$
067 WGUS84 KFWD 261346 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 845 AM CDT THU MAY 26 2016 ...The Flood Warning continues for the following areas in Texas... West Fork Trinity River Near Boyd Affecting Wise County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC497-270145- /O.EXT.KFWD.FL.W.0098.000000T0000Z-160528T2000Z/ /BOYT2.1.ER.160525T1400Z.160526T1800Z.160528T0800Z.NO/ 845 AM CDT THU MAY 26 2016 The Flood Warning continues for The West Fork Trinity River Near Boyd. * At 0815 AM Thursday the stage was 16.75 feet. * Flood stage is 16 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to a crest near 17 feet by Thursday afternoon. The river should fall below flood stage Saturday after midnight. * At 16 feet, Minor overbank flooding is expected. A few rural roads will begin to be affected. Minor farm and ranch land adjacent to the river will be affected. && LAT...LON 3319 9774 3300 9758 3305 9746 3316 9756 $$
463 WGUS84 KFWD 261858 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 158 PM CDT THU MAY 26 2016 ...The Flood Warning continues for the following areas in Texas... West Fork Trinity River Near Boyd Affecting Wise County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC497-270658- /O.EXT.KFWD.FL.W.0098.000000T0000Z-160527T1800Z/ /BOYT2.1.ER.160525T1400Z.160526T1045Z.160527T0600Z.NO/ 158 PM CDT THU MAY 26 2016 The Flood Warning continues for The West Fork Trinity River Near Boyd. * At 0115 PM Thursday the stage was 16.61 feet. * Flood stage is 16 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river has crested and will continue to recede and fall below flood stage by Friday after midnight. && LAT...LON 3319 9774 3300 9758 3305 9746 3316 9756 $$
211 WGUS84 KFWD 270137 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 837 PM CDT THU MAY 26 2016 ...The Flood Warning continues for the following areas in Texas... West Fork Trinity River Near Boyd Affecting Wise County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC497-271337- /O.EXT.KFWD.FL.W.0098.000000T0000Z-160527T1441Z/ /BOYT2.1.ER.160525T1400Z.160526T1045Z.160527T0241Z.NO/ 837 PM CDT THU MAY 26 2016 The Flood Warning continues for The West Fork Trinity River Near Boyd. * At 0815 PM Thursday the stage was 16.13 feet. * Flood stage is 16 feet. * Minor flooding is occurring and is forecast to end Thursday night. * Forecast...The river has crested and will continue to recede and fall below flood stage by Thursday night. && LAT...LON 3319 9774 3300 9758 3305 9746 3316 9756 $$
840 WGUS84 KFWD 270720 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 220 AM CDT FRI MAY 27 2016 ...The Flood Warning is cancelled for the following areas in Texas... West Fork Trinity River Near Boyd Affecting Wise County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC497-270750- /O.CAN.KFWD.FL.W.0098.000000T0000Z-160527T1441Z/ /BOYT2.1.ER.160525T1400Z.160526T1045Z.160527T0300Z.NO/ 220 AM CDT FRI MAY 27 2016 The Flood Warning is cancelled for The West Fork Trinity River Near Boyd. * At 0215 AM Friday the stage was 15.77 feet. * Flood stage is 16 feet. * Fell below flood stage at 10 PM Thursday. * Forecast...The river will continue to fall to near 14 feet by Saturday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 24, 7:25 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 24, 7:25 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 725 PM CDT TUE MAY 24 2016 .AVIATION... The thunderstorms that were to the west of the Metroplex have dissipated as they approached the I-35 corridor. They were not able to become surface based which would have allowed intensification. Thus the TAFs have been updated to remove the VCTS and TEMPO TSRA during the 00-02z period. No other changes were made. 58 .../PREVIOUS AVIATION DISCUSSION/... Scattered showers and thunderstorms formed late afternoon northeast of a KRPH to KMKN line. These storms have remained elevated and have weakened as they moved northeast toward the I-35 corridor. Have kept VCTS with a TEMPO TSRA for the 00-02z period in the Metroplex TAFS. Otherwise expect ceilings in the Metroplex to lower to MVFR 06-08z. Ceilings should then remain mostly MVFR through early to mid Wednesday afternoon before improving to VFR. South winds 12 to 15 knots will prevail through the period with some gusts over 20 knots possible late Wednesday morning through the afternoon. At Waco...expect VFR ceilings to lower to MVFR by 06z and hold in through early afternoon with an improvement to VFR thereafter. No thunderstorms are expected through this period at Waco with south winds 12 to 15 knots expected to prevail. 58 58 && .PREV DISCUSSION... /ISSUED 345 PM CDT TUE MAY 24 2016/ Water vapor loops and upper air analysis reveal a broad diffluent pattern in place across the region this afternoon. At the surface, deep southerly flow continues, which has helped keep low stratus plentiful today amidst surface dewpoints in the upper 60s and lower 70s. The main challenge for tonight revolves around precip chances over parts of of the CWA as a weak/subtle impulse grazes the region. Recent HRRR solutions have tended to back off on any real noteworthy convection overnight, and it does appear that the lack of appreciable forcing will significantly limit our chances of convection tonight. For Wednesday, all indications point to the atmosphere becoming increasingly capped as very steep lapse rates continue to overtop the very rich low-level airmass. Forecast soundings tomorrow show impressive MLCAPE values on the order of 3000-4000 J/Kg, but with very little large scale forcing for ascent present, do think most of the area will remain dry. Several CAMs, including the Texas Tech WRF, members of the NCAR Ensemble, and the 4 km NAM develop isolated storms near the Red River during the afternoon, but development will likely remain tied to any subtle boundaries that might set up from earlier convection. Again, any storms that develop in such a buoyant airmass would pose a risk for hail and damaging winds, but do think this risk is low at this time. On Thursday, a potent upper low will begin to slide across the desert Southwest. Out ahead of this system, models have consistently shown a lead shortwave exiting out of the high terrain of Mexico during the overnight hours on Wednesday/Thursday morning. Depending on the timing of this impulse, showers and storms could develop early on Thursday morning and overspread the region, tempering the subsequent severe weather threat. In addition, wind profiles do not look particularly robust at this time. Given the presence of very deep moisture (PWAT values near +2SD from normal) heavy rainfall will be a threat Thursday and especially Friday as the main trough axis moves into the region which may lead to flooding concerns. Shear profiles should improve on Friday as winds increase ahead of the main trough axis, which could foster a somewhat better environment for severe storms. We may get a temporary reprieve from the widespread rainfall on Saturday as weak shortwave ridging/height rises move into the region, but expect renewed chances of rainfall into early next week as broad troughing and multiple impluses make a run at our region. Carlaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 74 88 75 84 71 / 30 10 20 50 60 Waco 74 89 75 83 71 / 20 10 30 60 60 Paris 71 86 71 82 69 / 30 20 10 50 50 Denton 72 88 72 84 70 / 30 10 10 50 60 McKinney 72 86 73 83 70 / 30 10 10 50 60 Dallas 74 89 76 84 71 / 30 10 20 50 60 Terrell 73 87 73 82 71 / 30 10 20 50 50 Corsicana 73 89 74 83 71 / 20 10 30 50 50 Temple 73 88 74 82 71 / 20 10 30 60 60 Mineral Wells 73 89 72 85 69 / 20 10 20 50 60 && .FWD Watches/Warnings/Advisories... None. && 58/79
Hazardous weather outlook, May 24, 3:31 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CDT TUE MAY 24 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 331 PM CDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS AREAS MAINLY NORTH OF I-20 THIS EVENING. ANY STORM THAT DEVELOPS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONAL STORMS WHICH FORM ACROSS OK AND NORTHWEST TX MAY WORK THEIR WAY SOUTH TO THE RED RIVER COUNTIES OVERNIGHT BEFORE DIMINISHING EARLY WEDNESDAY. GUSTY WINDS WOULD BE THE MAIN THREAT WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED STORMS MAY PROVIDE A LOCALIZED THREAT FOR HAIL AND DAMAGING WINDS ALONG THE RED RIVER WEDNESDAY. THUNDERSTORMS WILL BECOME MORE WIDESPREAD THURSDAY AND FRIDAY AS AN UPPER LEVEL TROUGH MOVES EAST INTO THE CENTRAL AND SOUTHERN PLAINS. THE ATMOSPHERE WILL REMAIN UNSTABLE...AND WITH INCREASING VERTICAL WIND SHEAR...SEVERE STORMS WILL BE POSSIBLE BOTH DAYS. LARGE HAIL AND DAMAGING WIND WILL BE THE PRIMARY THREATS...BUT A FEW TORNADIC STORMS WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAIN MAY RESULT IN FLOODING...ESPECIALLY ON FRIDAY. THUNDERSTORMS WILL BE LESS WIDESPREAD DURING THE MEMORIAL DAY WEEKEND...BUT THE UNSETTLED WEATHER PATTERN WILL KEEP CHANCES IN THE FORECAST FOR SATURDAY...SUNDAY...AND MONDAY. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING NORTH OF THE INTERSTATE 20 CORRIDOR.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:57 PM CDT | River Flood Warning | FWD | Wise | 22 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.